(HealthDay News) -- Peptic ulcers are sores that form inside the
stomach or intestines. Taking nonsteroidal anti-inflammatory drugs
(NSAIDs) for chronic pain can contribute to NSAID-induced ulcers in
some people, the American Gastroenterological Association says.
The association mentions these risk factors for NSAID-induced
Being age 60 or older.
Having a history of internal bleeding or ulcers.
Taking steroids such as prednisone, or blood thinners such as
Regularly using tobacco or alcohol.
Having side effects from NSAIDs, such as heartburn or upset
Using NSAIDs in greater doses than recommended, or using them
EBSCO Information Services is fully accredited by URAC. URAC is an independent, nonprofit health care accrediting organization dedicated to promoting health care quality through accreditation, certification and commendation.
This content is reviewed regularly and is updated when new and relevant evidence is made available. This information is neither intended nor implied to be a substitute for professional medical advice. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with questions regarding a medical condition.
If you have an existing account with My AHChart or myAurora, select Existing Account below to transfer your health information to the new myAurora. If you do not have an existing account, please select New Account.